Academic Commons

Articles

Disabling Resting Tremors Induced by the Short-term Infusion of Valproate: A Reversible Phenomenon

Gupta, Ashutosh; Kushwaha, Suman

Background: Drug-induced tremors after long-term administration of anti-epileptics have been described in the literature. Such tremors are usually postural or action in nature with infrequent resting nature.

Case Report: A 23-year-old female presented in status epilepticus. Past and family histories were negative for seizures. She was managed per protocol with valproate. Within hours, she developed resting tremors. The tremors subsided on changing the anti-epileptic.

Discussion: Resting tremors have mostly been described in the literature as long-term side-effects of valproate. This case illustrates that even short-term infusion of valproate can cause resting tremors.

Files

Also Published In

Title
Tremor and Other Hyperkinetic Movements
DOI
https://doi.org/10.7916/D8DV32T3

More About This Work

Academic Units
Center for Parkinson's Disease and Other Movement Disorders
Published Here
February 19, 2019
Academic Commons provides global access to research and scholarship produced at Columbia University, Barnard College, Teachers College, Union Theological Seminary and Jewish Theological Seminary. Academic Commons is managed by the Columbia University Libraries.